I’ve been on methotrexate injections for 3 months, and my pharmacy has been out of syringes! Pharmacies near me have a needle shortage, said due to covid vaccinations & have been waiting for them to get back in stock. I have not been able to give myself the injection and It’s been 1 week and I’m not feeling well at all. What side affects has anyone experienced? And will this resolve when the shots are resumed? I’ve also been experiencing severe hair loss (at a low dose) and my dr increased my folic acid & I added biotin daily. Would appreciate your thoughts.
What happens if you have to stop methotrexate suddenly?
Question posted by DRDSM on 27 Sep 2021
Last updated on 27 September 2021 by sherap
dear DRDSM, I had to stop Methotraxate suddenly after a severe reaction to it. I was on pills, not injections. I was very sick for about 2 weeks after stopping , but then I got slowly better, less fatigue, better appetite and sleep was better. Unfortunately the hair loss cannot be stopped, I lost over half of my hair before I stopped taking Methotrexate. It took over 4 years so see any improvement on hair growth. I am taking biotin daily and finally I see improvement in my hair, but still have far less than when I started Methotrexate. The Drs. will tell you it is only temporary, but I have yet to find anyone that regrew their hair back to the way it was before Methotrexate. Hope you get your syringes soon - perhaps talk to your Doctor about switching to the pills which you take one a week. I never experienced a delay or shortage of the pills.
- Methotrexate uses and safety info
- Methotrexate information for Healthcare Professionals (includes dosage details)
- Side effects of Methotrexate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.